MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ZIMMER TRABECULAR METAL REVERSE SHOULDER SYSTEM BASE PLATES AND HUMERAL STEMS; EXTREMITY IMPLANT

ZIMMER BIOMET, INC. ZIMMER TRABECULAR METAL REVERSE SHOULDER SYSTEM BASE PLATES AND HUMERAL STEMS; EXTREMITY IMPLANT
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Extraskeletal ossification (1428)
Date of Event 06/07/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported patient underwent a shoulder arthroplasty approximately 4 years ago.Subsequently the patient is suffering from sufficient amounts of heterotopic ossification of the joint capsule.Attempts have been made and there is no further information at this time.
 
Additional Manufacturer Narrative
(b)(4).D10 - medical product: catalog #: 00434901013, 10mm ã¿ 130mm length humeral stem, lot # 64089950.Catalog #: 00434903600, 36mm ã¿ +0mm offset poly liner, lot # 63842312.Catalog #: 00434903611, 36mm ã¿ glenosphere, lot # 64017125.G2: australia.H3: customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2023-02927.H3 other text : remains implanted.
 
Additional Manufacturer Narrative
(b)(4).Updated: b4, b5, d1, d2, g3, h1, h2, h3, h6, h10.Reported event was confirmed as heterotopic ossification (ho) is the abnormal and rapid growth of bone that forms within soft tissue as the result of heredity, trauma, surgical history, or diseases of a joint.The rapid and irregular growth of bone often causes a sharp or jutted structure to form, which can result in pain and irritation to the surrounding tissues, or the patient can remain asymptomatic.Radiation or nonsteroidal anti-inflammatory medications are often provided to prevent ho formation.The only treatment, if necessary, is surgical excision or shaving/smoothing out the excess bone.As timeframes of onset differ due to individual contributing factors, a specific timeframe of expected occurrence cannot be established.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ZIMMER TRABECULAR METAL REVERSE SHOULDER SYSTEM BASE PLATES AND HUMERAL STEMS
Common Device Name
EXTREMITY IMPLANT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17985829
Report Number0001822565-2023-02928
Device Sequence Number17999435
Product Code KWT
UDI-Device Identifier00889024269101
UDI-Public(01)00889024269101(17)261031(10)63498363
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K121543
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00434903811
Device Lot Number63498636
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2023
Supplement Date Received by Manufacturer03/07/2024
Initial Report FDA Received Date10/23/2023
Supplement Report FDA Received Date03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/21/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexMale